Georgia, 2005

Hail in Georgia, March 26, 2005

March 26, 2005 · NWS JAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Mar 26, 9:03 AM EST, 3 hours 17 minutes earlier.

Area forecast discussion, Mar 26, 9:03 AM EST, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
903 AM EST SAT MAR 26 2005

...POTENTIAL FOR SEVERE STORMS...

.UPDATE...VISIBILITIES BEGINNING TO GRADUALLY IMPROVE WITH BOTH
JAX AND MOUTH OF ST JOHNS RIVER UP TO A HALF MILE. EXPECT FOG TO
CONTINUE TO LIFT NEXT COUPLE OF HOURS. WARM FRONT CURRENTLY ACROSS
NORTH CENTRAL FL WILL LIFT NORTH INTO SE GA THIS AFTERNOON AND
TO JUST NORTH OF THE ALTAMAHA THIS EVENING. THE ADVANCING WARM FRONT
WILL RESULT IN A MOIST AND UNSTABLE AIRMASS THIS AFTERNOON WITH
SURFACE BASED CAPES INCREASING TO NEAR 1000J AS WELL AS 0-3 KM
HELICITIES RANGING FROM 150-250. THIS COUPLED WITH IMPULSES MOVING
IN FROM THE GULF (WITH STRONG SUBTROPICAL JET) WILL LEAD TO NUMEROUS
THUNDERSTORMS THIS AFTERNOON SOME OF WHICH MAY BE SEVERE. SPC HAS
AREA UNDER SLIGHT RISK OF SEVERE WEATHER WITH MODERATE RISK JUST
WEST OF OUR REGION. WSR 88D ALREADY SHOWING NUMEROUS THUNDERSTORMS
THAT HAVE MOVED IN FROM THE GULF ACROSS GILCHRIST AND ALACHUA AND
WILL OVERSPREAD THE REMAINDER REGION BY EARLY THIS AFTERNOON. STILL
APPEARS THE MAIN CONCERNS WILL BE LARGE HAIL AND DAMAGING WINDS BUT
CANNOT RULE OUT ISOLATED TORNADOES.

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.

&&

PP/SC/RK
Hazardous weather outlook, Mar 26, 10:55 AM EST, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1055 AM EST SAT MAR 26 2005

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-271100-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1055 AM EST SAT MAR 26 2005

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...SEVERE STORM WATCH IN EFFECT UNTIL 5 PM...

A WARM FRONT WILL LIFT NORTH INTO SOUTHEAST GEORGIA THIS AFTERNOON
AND NORTH OF THE ALTAMAHA THIS EVENING. THE ATMOSPHERE WILL BECOME
MORE UNSTABLE AS THE WARM SECTOR MOVES IN. IN ADDITION...MID LEVEL
DISTURBANCES WILL RAPIDLY MOVE IN FROM THE GULF WHICH WILL LEAD TO
THE DEVELOPMENT OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS. THE MAIN
CONCERNS WILL BE LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES
WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

...STRONG TO SEVERE THUNDERSTORMS POSSIBLE AGAIN SUNDAY...

A STRONG COLD FRONT WILL PUSH ACROSS THE FORECAST AREA EASTER
SUNDAY...AND STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ONCE
AGAIN. THESE THUNDERSTORMS MAY BE ACCOMPANIED BY DAMAGING WIND
GUSTS...LARGE HAIL AND ISOLATED TORNADOES.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL TV OR RADIO
STATION FOR THE LATEST WARNINGS...WATCHES AND STATEMENTS FROM THE
NATIONAL WEATHER SERVICE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO ACTIVATE.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

PP

In the hours before

Special weather statement, Mar 26, 10:29 AM EST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1029 AM EST SAT MAR 26 2005

FLZ020-GAZ162-261600-
ECHOLS GA-HAMILTON FL-
1029 AM EST SAT MAR 26 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR HAMILTON AND
ECHOLS COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL
1100 AM EST...

AT 1029 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES NORTHWEST OF CROSSROADS...OR
ABOUT 6 MILES SOUTHWEST OF JENNINGS...MOVING NORTHEAST AT 30 MPH.
THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND CROSSROADS...
JENNINGS...JASPER...STATENVILLE AND NEEDMORE THROUGH 1100 AM EST.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CARROLL
Local storm report, Mar 26, 10:39 AM EST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1039 AM EST SAT MAR 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 AM     HAIL             5 NW BROOKER            29.94N 82.39W
03/26/2005  1.75 INCH        UNION              FL   LAW ENFORCEMENT

            REPORTED NEAR THE BRADFORD/UNION COUNTY LINE BY SHERIFFS
            DEPUTY.

&&

CARROLL
Special weather statement, Mar 26, 10:58 AM EST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1058 AM EST SAT MAR 26 2005

FLZ025-032-033-261645-
CLAY FL-DUVAL FL-ST. JOHNS FL-
1058 AM EST SAT MAR 26 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLAY...ST. JOHNS
AND DUVAL COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL
1145 AM EST...

AT 1058 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
15 MILES WEST OF ORANGE PARK TO TO 12 MILES NORTHWEST OF
PALATKA...MOVING EAST AT 20 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND PENNEY
FARMS...BALDWIN...ASBURY LAKE...DOCTORS INLET...JACKSONVILLE
HEIGHTS...GREEN COVE SPRINGS...BELLAIR-MEADOWBROOK TERRACE AND
SWITZERLAND THROUGH 1145 AM EST. HAIL UP TO ONE HALF INCH IN
DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

PETERSON
Special weather statement, Mar 26, 11:12 AM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1112 AM EST SAT MAR 26 2005

FLZ022-023-GAZ150-162-163-261645-
BAKER FL-CLINCH GA-COLUMBIA FL-ECHOLS GA-WARE GA-
1112 AM EST SAT MAR 26 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BAKER...NORTHERN
COLUMBIA...SOUTHERN CLINCH...SOUTHERN WARE AND EASTERN ECHOLS
COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 1145 AM
EST...

AT 1112 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
8 MILES NORTHWEST OF NEEDMORE TO 6 MILES SOUTH OF NEEDMORE TO 16
MILES SOUTH OF NEEDMORE...MOVING EAST AT 25 MPH. THIS CLUSTER OF
STRONG THUNDERSTORMS WILL AFFECT AREAS AROUND NEEDMORE...FARGO AND
TAYLOR THROUGH 1145 AM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CARROLL
Special weather statement, Mar 26, 11:42 AM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1142 AM EST SAT MAR 26 2005

GAZ150-164-261745-

CHARLTON GA-WARE GA-
1142 AM EST SAT MAR 26 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON AND WARE
COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 1245 PM
EST...

AT 1142 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER SOUTHERN WARE COUNTY...OR ABOUT 12
MILES SOUTH OF STEVEN FOSTER STATE PARK...MOVING NORTHEAST AT 25
MPH. THIS WILL ALSO AFFECT AREAS AROUND THE OKEFENOKEE NATIONAL
WILDLIFE REFUGE THROUGH 1245 PM EST. HAIL UP TO ONE HALF INCH IN
DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

DEESE
Special weather statement, Mar 26, 11:45 AM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1145 AM EST SAT MAR 26 2005

FLZ025-033-261730-

DUVAL FL-ST. JOHNS FL-
1145 AM EST SAT MAR 26 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN ST. JOHNS
AND DUVAL COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL
1230 PM EST...

AT 1145 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
4 MILES NORTH OF ARLINGTON TO 5 MILES WEST OF VILANO BEACH....MOVING
EAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO
AFFECT AREAS AROUND ARLINGTON...VILANO BEACH...FORT CAROLINE...SOUTH
PONTE VEDRA BEACH AND SAWGRASS THROUGH 1230 PM EST. HAIL UP TO ONE
HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

DEESE

The radar

The Jacksonville radar (KJAX), 49 km away, was scanning. The volume nearest the first event began at 17:21 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Charlton

When
March 26, 12:20 PM EST
Where
Charlton County, Folkston
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
30.833, -82.017

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, March 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5440485.